Volume 8, issue 2 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Borromean surgery formula for the Casson invariant

Jean-Baptiste Meilhan

Algebraic & Geometric Topology 8 (2008) 787–801
Abstract

It is known that every oriented integral homology 3–sphere can be obtained from S3 by a finite sequence of Borromean surgeries. We give an explicit formula for the variation of the Casson invariant under such a surgery move. The formula involves simple classical invariants, namely the framing, linking number and Milnor’s triple linking number. A more general statement, for n independent Borromean surgeries, is also provided.

Keywords
Casson invariant, Borromean surgery, finite type invariants
Mathematical Subject Classification 2000
Primary: 57N10, 57M27
References
Publication
Received: 5 February 2008
Revised: 3 March 2008
Accepted: 5 March 2008
Published: 25 May 2008
Authors
Jean-Baptiste Meilhan
CTQM - Department of Mathematical Sciences
University of Aarhus
Ny Munkegade, bldg 1530
8000 Aarhus C
Denmark